I have to detox soon and i know i won't be able to sleep . I don't want to be tremendously sleepy after taking phenergan and still not be able to sleep. I ran out of my pain medicine one time and when withdraws set in i took a over the counter pm medicine. I was double miserable , still having withdraw symptoms, terribly sleepy and still couldn't sleep. The PM medicine just made things twice as bad!!
3 Mar 2011
Koda57, nothing is going to make you feel great when you are in detox. But Phenergan is the same thing A's Promethazine, it is used for N/V for post surg, for N/V for morning sickness, and has been around for a very long time. It has side effects such A's leg twitching, and tics listed A's side effects, if used very long term. I. Only mentioned this med because I've used it for over 20yrs for the N/V associated with migraines and it has always allowed me to sleep peacefully without any morning grogginess or any of the above mentioned side effects. Every drug out there has a list of possible side effects. Possible being the key word here. I would mention it to your doctor, but I believe it will help you through your withdrawals.
Why doesn't your doctor safely, wean you down off of the opiates? Why put yourself through that misery in the first place? However, if that is the way your going to do it, and I certainly don't recommend it, you will need to take several hot baths a day for the leg twitching that you will have from the W/D, eat light meals several times a day, drink a lot of water, not caffeinated drinks or drinks with sugar. A's a nurse I highly recommend the Phenergan 25mg. Tabs, one tab every 6hrs. A's needed for the N/V , no more than 4per day. And you should be able to sleep. Good luck!!! NIK
3 Mar 2011
Koda: you have not said why you are coming off of opiates. Is this required by a doctor, are you choosing to do this yourself, how long do you have to detox, which opiate??? First, if your doctor knows and requires this, ask for a non-cholergenic medication. This stops the goose skin and sweats that is so uncomfortable. Phenergan is also a good idea. So is Benedryl. If you choose to go on the suboxone route, you won't go through too much withdrawal, but you will be physically dependent on suboxone. You are merely trading one narcotic for another. I have taken myself off of methadone (high doses) three times. BUT, I did it very SLOWLY. I never suffered any withdrawal symptoms, but the pain does increase quite a bit which is why you want to go back on the opiates. Hopefully, you can schedule a time during a vacation if you work, or even if you don't work, make sure that you treat yourself easy during this time, so that you can rest quite a bit.
When I mean detoxing slowly, I am talking about one increment of medicine per week. Therefore, I was taking 30mg of meth three times a day, I would take 20 mg of meth at one dose and 30mg at the other two doses for one week. The next week, I would take 20 mg. of meth at two doses, and 30mg at one dose. The following week, all three doses would be at 20mg. Then the following week, one dose would be 10mg. and 20mg for the other two dose, and so on... I never had any withdrawal symptoms at all, and I understand that meth is extremely hard to withdraw from. As long as you do it very slowly, there is not a problem, just more pain. For the excruciating pain, I would take, ibuprofen, naproxin sodium and tylenol. As I said before, I did this three times. It was not fun, but it was doable, which is everybody's fear that they will be sick.
Good luck, and feel free to email me if you need more information!
- Phenergan Information for Consumers
- Phenergan Information for Healthcare Professionals (includes dosage details)
- Side Effects of Phenergan (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
have tryed all kinds of pain killers,all kinds of sleep aids.have been to Cronic Pain clinics ,and have had no relive,I get 1-3 hrs of sleep and in ...
2 answers • 17 Sep 2010
I have been on Methadone 150mg per day for about 3yrs and I need to detox off of them. I tried a slow taper through my dr. but it never worked. I ...
3 answers • 6 Nov 2010
I admit that im addicted to oxycotin (or any type of pain killer for that matter) & i will be going into detox/treatment in 2 weeks. Although my ...
5 answers • 19 Dec 2010
Detox - I am on day 7... coming off H and I cant sleep and my legs are driving me crazy does anyone?
... have any ideas??? I need help!!!
3 answers • 6 Mar 2011
Been on 30mg oxycodones since 8/11 bc of severe injuries from a car accident but cant stand how my days revolve around my next dose ... Hope the pain ...
2 answers • 2 Jul 2012